# SDR ASAA0380519

- Difficulty date: July 1, 2003
- Submitted: January 30, 2004
- Operation: Air carrier
- Aircraft: N953AS
- Make and model: Doug DC-9-82
- Aircraft serial: 49386
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

LAX - A LOUD BANG AND VIBRATION FROM RT ENGINE CLIMB AT FL24500 OUT OF LAX.  SUSPECT COMPRESSOR STALL.  DECLARED EMERGENCY AND RETURNED TO LAX.  ENGINE WAS REPLACED.  SUBSEQUENT ENGINE TEARDOWN REVEALED A COMPLETE FAILURE OF THE T-3 AND T-4 STAGES, AND THIS FAILURE APPEARED TO BE THE RESULT OF T-3 BLADE ROOT RUB.  DOWNSTREAM VANE AND OTHER DAMAGE WAS CAUSED BY THE (LIBERATED) TURBINE BLADES.  (M)
